Alert archive / Maine / Storm Warnings in 2019

Storm Warning 2, NWS Gray, ME

February 13, 2019

NWS Gray, ME issued this storm warning at Feb 13, 2019, 7:20 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2019, 7:20 AM EST (12:20 UTC)
Expired
Feb 13, 2019, 9:55 AM EST
In force
3 hr
Issued by
NWS Gray, ME

The text

As transmitted.

641 
WHUS71 KGYX 131220
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
720 AM EST Wed Feb 13 2019


ANZ150-140000-
/O.UPG.KGYX.GL.W.0010.000000T0000Z-190214T0000Z/
/O.NEW.KGYX.SR.W.0002.190213T1220Z-190213T1500Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
720 AM EST Wed Feb 13 2019

...STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

The National Weather Service in Gray has issued a Storm Warning,
which is in effect until 10 AM EST this morning. The Gale Warning
is no longer in effect.

* WINDS...Southwest 25 to 35 kt with gusts up to 55 kt.

* SEAS...9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ152-154-140000-
/O.CON.KGYX.GL.W.0010.000000T0000Z-190214T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
720 AM EST Wed Feb 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...West 20 to 30 kt with gusts up to 45 kt.

* SEAS...7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-140000-
/O.CON.KGYX.GL.W.0010.000000T0000Z-190214T0000Z/
Penobscot Bay-Casco Bay-
720 AM EST Wed Feb 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Southwest 25 to 35 kt with gusts up to 45 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
1 follow-up statement
842 
WHUS71 KGYX 131455
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
955 AM EST Wed Feb 13 2019

ANZ150-140000-
/O.CAN.KGYX.SR.W.0002.000000T0000Z-190213T1500Z/
/O.EXA.KGYX.GL.W.0010.000000T0000Z-190214T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
955 AM EST Wed Feb 13 2019

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...STORM WARNING IS CANCELLED...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect until 7 PM EST this evening. The Storm Warning
has been cancelled.

* WINDS...Southwest 20 to 30 kt with gusts up to 40 kt.

* SEAS...9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ152-154-140000-
/O.CON.KGYX.GL.W.0010.000000T0000Z-190214T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
955 AM EST Wed Feb 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...West 20 to 30 kt with gusts up to 45 kt.

* SEAS...6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-140000-
/O.CON.KGYX.GL.W.0010.000000T0000Z-190214T0000Z/
Penobscot Bay-Casco Bay-
955 AM EST Wed Feb 13 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...West 15 to 25 kt with gusts up to 40 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Feb 13, 6:05 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 13, 6:05 AM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Gray ME
605 AM EST Wed Feb 13 2019

.SYNOPSIS...
Low pressure over the Gulf of Maine will move northeast into
the maritimes by tonight. A shallow ridge of high pressure will
build in from the west Thursday and will shift east Thursday
night as a warm front lifts north through the region. Low
pressure moving north through western Quebec will drive a cold
front through the region Friday. High pressure will build in
behind the front Saturday through Sunday. Low pressure will pass
south of the region Sunday night and Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Quick update to drop winter headlines in southern and central
New Hampshire and southwest Maine. Back edge of precipitation is
quickly exiting New Hampshire and southwest Maine early this
morning. Just looking for a fe wlingering rain or snow showers
in these areas through mid morning. Will likely be able to drop
remaining warnings in northern New Hampshire and central Maine
by 900 or 1000 AM. have updated pops and wx grids based on
latest radar trends. No other changes planned attm.

Prev Disc...
Low pressure currently pushing into southern New England will
continue northeast into the Gulf of Maine through the morning
hours as a dry slot pushes in from the southwest. Expect
precipitation to be winding down across southern New Hampshire
between 500 and 700 AM and will lift out of southwest Maine
through mid morning. Coastal front has pushed onshore from
Portsmouth NH through Portland Maine and precipitation has gone
over to rain. Expect midcoast areas of Maine to see this
changeover over the next several hours.

Farther inland a mix of snow...sleet and freezing rain
occurring across southern New Hampshire and southern interior
sections of southwest Maine. Moderate to occasionally heavy snow
continues in the mountains and foothills. Will be holding on to
Winter Storm Warnings for the next several hours before trimming
this area back from southwest to northeast as precipitation
winds down.

Expect accumulating precipitation to clear most of the forecast
area by late morning with the exception of the mountains and
far northeast zones. Westerly winds behind departing low will
bring partial clearing downwind of the mountains by late in the
day. Expect southern and western zones to see highs in the mid
30s to lower 40s which should help with cleanup efforts this
afternoon. Highs in northeast zones will range from the mid 20s
to lower 30s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Upper trough will swing in from the west overnight keeping skies
mostly cloudy with scattered snow showers. Best chances for snow
will be in the mountains where some light accumulations will be
possible. Lows overnight will generally range through the teens.

Shallow ridge of high pressure will build in from the west on
Thursday as upper low lifts out to the northeast. Morning cloud
will give way to increasing sun in the afternoon. Highs will
range through the 20s north and 30s south.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The upper level pattern for the end of the week and into next
week will remain highly meridional with weak systems passing
nearby every 24-36 hours. This will bring a few opportunities
for precipitation with temperatures right around or just above
normal. We'll have a couple warm days due to warm air advection
with highs Friday and Saturday well above freezing for all but
the northernmost parts of NH and ME.

Thursday night clouds will begin to lower and thicken as a warm
front approaches from the southwest. Aloft ridging will amplify
and move northeast allowing for an upper level low to become
negatively tilted over the northern Great Lakes. As isentropic
lift increases snow showers will spread from west to east across
the region. Dew points will be low with no return flow between
the current system and the Friday system, so it will take a
while for precipitation to reach the ground. Once it does start
snowing the clock will be ticking before temperatures rise for
the day and precip changes over the rain generally from the
south to the north. There will be some potential for wrap around
snows Friday night. With limited dynamics, moisture, and just
poor timing expect anywhere from a half inch just south of the
foothills to 4" for the higher terrain.

After more weak ridging an open wave passes by to our south and
may bring a few snow showers Sunday night into early Monday.
Colder and drier air will be located along and north of a
Littleton to Berlin to Rumford to Greenville line where
overnight lows will once again drop into the single digits
Sunday night through Wednesday night after a few warmer nights.

The next possible winter weather producer will occur a week
from today or next Wednesday. This time it appears enough cold
air will be in place at the surface to ensure all snow for the
onset and most of the duration.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Short Term...IFR/LIFR ceilings/vsby early...gradually improving
to VFR this afternoon with areas of MVFR ceilings in the north.
VFR overnight with areas of MVFR ceilings/vsby in northern
zones. VFR on Thursday.

Long Term...MVFR-IFR conditions in low ceilings will develop in
SN changing to rain RA late Thursday night into Friday. Saturday
wrap-around snow showers may keep MVFR conditions in place,
especially at HIE and LEB.

&&

.MARINE...
Short Term...Continuing gales through mid morning before
dropping back to small craft advisories this afternoon and
overnight.

Long Term...Gales develop Friday afternoon and evening before
diminishing to small craft conditions early Saturday. Winds drop
off Saturday morning while a small craft for seas may be needed
into the evening.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning until 10 AM EST this morning for
     MEZ020>022-025>028.
     Winter Storm Warning until 1 PM EST this afternoon for
     MEZ007>009-012>014.
NH...Winter Storm Warning until 1 PM EST this afternoon for NHZ001-
     002.
MARINE...Gale Warning until 7 PM EST this evening for ANZ150>154.

&&
Hazardous weather outlook, Feb 13, 3:49 AM EST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
349 AM EST Wed Feb 13 2019

MEZ018>028-NHZ005>015-140900-
Interior York-Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
349 AM EST Wed Feb 13 2019

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ007>009-012>014-NHZ001>004-140900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-
349 AM EST Wed Feb 13 2019

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ150>154-140900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
349 AM EST Wed Feb 13 2019

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gales are possible Friday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 13, 6:49 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
649 AM EST WED FEB 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             SHERMANS MILL           44.28N  69.24W
02/13/2019  M6.5 INCH        KNOX               ME   TRAINED SPOTTER

&&

EVENT NUMBER GYX1901574

SH
Local storm report, Feb 13, 6:50 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
650 AM EST WED FEB 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     SNOW             SIDNEY                  44.41N  69.73W
02/13/2019  M7.0 INCH        KENNEBEC           ME   SOCIAL MEDIA

&&

EVENT NUMBER GYX1901577

BROWN
Local storm report, Feb 13, 6:55 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
655 AM EST WED FEB 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     SNOW             2 NW FALMOUTH           43.75N  70.27W
02/13/2019  M7.5 INCH        CUMBERLAND         ME   TRAINED SPOTTER

&&

EVENT NUMBER GYX1901579

BROWN
Local storm report, Feb 13, 7:04 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
704 AM EST WED FEB 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     SNOW             1 SE JACKSON            44.13N  71.17W
02/13/2019  M8.0 INCH        CARROLL            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1901580

EJS
Local storm report, Feb 13, 7:10 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
710 AM EST WED FEB 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     SNOW             GRAY NWS OFFICE         43.89N  70.26W
02/13/2019  M8.4 INCH        CUMBERLAND         ME   NWS OFFICE

&&

EVENT NUMBER GYX1901581

BROWN
Local storm report, Feb 13, 7:12 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
712 AM EST WED FEB 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     SNOW             CONCORD ASOS            43.21N  71.50W
02/13/2019  M3.9 INCH        MERRIMACK          NH   ASOS

&&

EVENT NUMBER GYX1901582

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:25 PM ESTSmall Craft AdvisoryGYX11 hr
Feb 13, 5:11 PM ESTSpecial Weather StatementGYXOxford64 min
Feb 13, 6:16 PM ESTSpecial Weather StatementGYXOxford44 min
Feb 13, 6:50 PM ESTSpecial Weather StatementGYXAndroscoggin40 min
Feb 13, 6:56 PM ESTSpecial Weather StatementGYXOxford49 min
Feb 13, 5:03 PM ESTSpecial Weather StatementGYXBelknap, Rockingham, Strafford42 min

Nearby

Storm Warnings in Maine, 2019Every storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.